Alert archive / Puerto Rico / Flash Flood Warnings in 2017
Flash Flood Warning 174, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 3, 2017, 12:46 PM CDT. It was in force for 5 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 3, 2017, 12:46 PM CDT (17:46 UTC)
- Expired
- Nov 8, 2017, 11:45 AM CST
- In force
- 5 days
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- Unknown
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
974
WGCA52 TJSJ 031746
FFWSJU
PRC071-115-041745-
/O.NEW.TJSJ.FF.W.0174.171103T1746Z-171104T1745Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
146 PM AST FRI NOV 3 2017
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
A Dam Failure in...
Isabela Municipality in Puerto Rico...
Quebradillas Municipality in Puerto Rico...
* Until 145 PM AST Saturday
* At 145 PM AST, The Guajataca Dam remains in a compromised state.
Residences and buildings down stream of this dam remain under a
flooding threat should the dam fail. This situation is expected to
continue for the next several days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Community that have been ordered to evacuate over the past days
along the Rio Guajataca and continue to be advised to not return.
They are advised to comply with those order and not become
complacent lured by a false sense of security. Should a complete
failure occur this message would be followed by a Flash Flood
Emergency.
LAT...LON 1849 6694 1845 6695 1843 6693 1841 6693
1840 6692 1839 6692 1839 6694 1841 6696
1842 6695 1844 6697 1846 6698 1849 6697
$$
TW4 follow-up statements
155
WGCA52 TJSJ 041521
FFWSJU
PRC071-115-051745-
/O.EXT.TJSJ.FF.W.0174.000000T0000Z-171105T1745Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
1121 AM AST SAT NOV 4 2017
The National Weather Service in San Juan has extended the
* Flash Flood Warning for...
A Dam Failure in...
Isabela Municipality in Puerto Rico...
Quebradillas Municipality in Puerto Rico...
* Until 145 PM AST Sunday
* At 1119 AM AST, The Guajataca Dam remains in a compromised state.
Residences and buildings down stream of this dam remain under a
flooding threat should the dam fail. This situation is expected to
continue for the next several days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Community that have been ordered to evacuate over the past days
along the Rio Guajataca and continue to be advised to not return.
They are advised to comply with those order and not become
complacent lured by a false sense of security. Should a complete
failure occur this message would be followed by a Flash Flood
Emergency.
LAT...LON 1849 6694 1845 6695 1843 6693 1841 6693
1840 6692 1839 6692 1839 6694 1841 6696
1842 6695 1844 6697 1846 6698 1849 6697
$$
23662
WGCA52 TJSJ 051535
FFWSJU
PRC071-115-061745-
/O.EXT.TJSJ.FF.W.0174.000000T0000Z-171106T1745Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
1135 AM AST SUN NOV 5 2017
The National Weather Service in San Juan has extended the
* Flash Flood Warning for...
A Dam Failure in...
Isabela Municipality in Puerto Rico...
Quebradillas Municipality in Puerto Rico...
* Until 145 PM AST Monday
* At 1134 AM AST, The Guajataca Dam remains in a compromised state.
Residences and buildings down stream of this dam remain under a
flooding threat should the dam fail. This situation is expected to
continue for the next several days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Community that have been ordered to evacuate over the past days
along the Rio Guajataca and continue to be advised to not return.
They are advised to comply with those order and not become
complacent lured by a false sense of security. Should a complete
failure occur this message would be followed by a Flash Flood
Emergency.
LAT...LON 1849 6694 1845 6695 1843 6693 1841 6693
1840 6692 1839 6692 1839 6694 1841 6696
1842 6695 1844 6697 1846 6698 1849 6697
$$
23589
WGCA52 TJSJ 061452
FFWSJU
PRC071-115-071745-
/O.EXT.TJSJ.FF.W.0174.000000T0000Z-171107T1745Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
1052 AM AST MON NOV 6 2017
The National Weather Service in San Juan has extended the
* Flash Flood Warning for...
A Dam Failure in...
Isabela Municipality in Puerto Rico...
Quebradillas Municipality in Puerto Rico...
* Until 145 PM AST Tuesday
* At 1050 AM AST, The Guajataca Dam remains in a compromised state.
Residences and buildings down stream of this dam remain under a
flooding threat should the dam fail. This situation is expected to
continue for the next several days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Community that have been ordered to evacuate over the past days
along the Rio Guajataca and continue to be advised to not return.
They are advised to comply with those order and not become
complacent lured by a false sense of security. Should a complete
failure occur this message would be followed by a Flash Flood
Emergency.
LAT...LON 1849 6694 1845 6695 1843 6693 1841 6693
1840 6692 1839 6692 1839 6694 1841 6696
1842 6695 1844 6697 1846 6698 1849 6697
$$
23806
WGCA52 TJSJ 071712
FFWSJU
PRC071-115-081745-
/O.EXT.TJSJ.FF.W.0174.000000T0000Z-171108T1745Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
112 PM AST TUE NOV 7 2017
The National Weather Service in San Juan has extended the
* Flash Flood Warning for...
A Dam Failure in...
Isabela Municipality in Puerto Rico...
Quebradillas Municipality in Puerto Rico...
* Until 145 PM AST Wednesday
* At 111 PM AST, The Guajataca Dam remains in a compromised state.
Residences and buildings down stream of this dam remain under a
flooding threat should the dam fail. This situation is expected to
continue for the next several days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Community that have been ordered to evacuate over the past days
along the Rio Guajataca and continue to be advised to not return.
They are advised to comply with those order and not become
complacent lured by a false sense of security. Should a complete
failure occur this message would be followed by a Flash Flood
Emergency.
LAT...LON 1849 6694 1845 6695 1843 6693 1841 6693
1840 6692 1839 6692 1839 6694 1841 6696
1842 6695 1844 6697 1846 6698 1849 6697
$$
71What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 3, 9:52 AM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Nov 3, 9:52 AM CDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service San Juan PR 1052 AM AST Fri Nov 3 2017 .UPDATE... The upper level ridge of high pressure that has brought tranquil weather this work week will move away from the area on Saturday. Today drier air will remain in place which will thwart shower development. This morning SJU 12Z sounding showed precipitable water value of 1.03 inches which has fallen from last night sounding that had a value of 1.50 inches. So with this new data and WV images showing drier air in the mid, lower, and upper levels of the ATMS, pops where lowered across the region today. Otherwise daytime high temperatures near the low to mid 80s with an east to east-north-east wind of 5 to 10 mph. && .AVIATION... VFR conditions will prevail through the reminder of the TAF period. Sfc winds will be easterly ranging from 5 to 10 kts and FL winds east-north-east ranging from 15 to 20 kts. && .MARINE... Relatively tranquil conditions continue through the next 7 days with seas below 5 feet and winds below 18 knots. Small craft advisories are not expected in the next 7 days. A low to moderate risk of rip currents is expected, refer to the surf zone forecast for additional information && .PREV DISCUSSION... /issued 502 AM AST Fri Nov 3 2017/ SYNOPSIS... A high pressure ridge aloft in combination with a relative dry air mass continue to inhibit shower and thunderstorm activity across the region. The weather pattern is forecast to become more favorable for the development of showers and thunderstorms by the end of the weekend into next week, as a mid to upper level trough moves from the west into the local region. ..SHORT TERM...FRIDAY THROUGH SUNDAY...Partly cloudy to clear skies prevailed across Puerto Rico and the U.S. Virgin Islands overnight. Isolated showers were noted across the Atlantic coastal waters, with some of these showers brushing the north and northeast sections of Puerto Rico. For today, A very dry air mass will continue to promote fair weather conditions across the local islands this morning. Some trade wind showers are possible, mainly across the northern U.S. Virgin Islands and across the eastern half of Puerto Rico. For this afternoon, the combination of available moisture with daytime heating and local effects will aid in the development of scattered showers across the western interior and southwest sections of Puerto Rico. For the weekend, a surge in low level moisture will enhance the development of showers and thunderstorms across the local islands. In addition, a moist southeast wind flow will be established across the northeast Caribbean as a series of low level disturbances move through the area. Local high resolution models indicated better chances for showers and thunderstorms will occur on Saturday, but on Sunday another round of shower and thunderstorm activity will occur as well. For both days, showers and thunderstorms activity is also expected to develop in the vicinity of the San Juan metropolitan area. LONG TERM...Monday through Saturday... Model guidance is suggesting a change in the regional weather pattern by next week. A polar trough is forecast to amplify near the islands to create an unstable atmosphere through much of the week. In addition, a shift in the surface winds will likely push abundant tropical moisture from the south over the islands. As the upper level trough deepens over the region, multiple surface induced troughs are suggested by the local models. If models are right with this weather pattern, widespread showers and thunderstorms are possible across the northeast Caribbean. AVIATION... Mainly VFR conditions are expected to prevail across all TAF sites through at least 03/16z. Brief periods of MVFR conditions can be expected across TJMZ from 03/18 through 03/22z. Low level winds will be mainly east at 10 to 15 kts. MARINE... Relatively tranquil conditions continue through the next 7 days with seas below 5 feet and winds below 18 knots. Small craft advisories are not expected in the next 7 days. A low to moderate risk of rip currents is expected, refer to the surf zone forecast for additional information. && .PRELIMINARY POINT TEMPS/POPS... SJU 83 78 87 78 / 20 40 40 30 STT 81 81 87 80 / 10 40 40 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...TW/FC LONG TERM....CAM
Hazardous weather outlook, Nov 3, 10:13 AM CDT, 2 hours 33 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 1056 AM AST viernes 3 de noviembre de 2017 AMZ710>745-PRZ001>013-041500- San Juan y Vecindad-Noreste-Sureste- Este Interior-Norte Central-Interior Central-Ponce y Vecindad- Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 1056 AM AST viernes 3 de noviembre de 2017 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche .Corrientes marinas...Existe un riesgo moderado de corrientes marinas para las playas a lo largo de la costa del Atlantico y la costa norte de Culebra. .Dias Dos a Siete...sabado a jueves Un riesgo moderado de corrientes marinas continuara. Tronadas aisladas podrian generar algunas inundaciones urbanas y de riachuelos localizadasn durante la tarde. Se espera que el patron de tiempo se torne mas favorable para desarrollo de aguaceros y tronadas para la primera parte de la semana proxima. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar corrientes marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-041500- San Tomas, San John e Islas Adyacentes-Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 1056 AM AST viernes 3 de noviembre de 2017 Esta perspectiva sobre las condiciones del tiempo peligrosas es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche .Corrientes marinas...Existe un riesgo moderado de corrientes marinas para las playas de Santa Cruz. .Dias Dos a Siete...sabado a jueves Riesgo moderado de corrientes marinas continuara. Se espera que el patron de tiempo se torne mas favorable para desarrollo de aguaceros y tronadas para la primera parte de la semana proxima. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar corrientes marinas al Servicio Nacional de Meteorologia en San Juan.
Nearby
Flash Flood Warnings in Puerto Rico, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.